MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM

MEDACTA INTERNATIONAL SA STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK; CEMENTLESS HIP STEM
Catalog Number 01.12.22SN
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 11-nov-2019.Lot 143469: 20 items manufactured and released on 29-jul-2014.Expiration date: 2019-06-30.No anomalies found related to the problem.To date, all items of the same lot have been already sold without any other similar reported event.Clinical evaluation performed by medical affairs director.5 years after primary cementless tha the stem is removed due to pain.At reoperation, the surgeon reportedly remarked that osseointegration had not taken place in a satisfactory fashion, and this is probably the cause for pain and hence revision.According to report, this patient never felt comfortable with her thigh, so a possible explanation is that something may have prevented the stem from finding a good initial stability that allows osseointegration.With the information at hand, only unsupported hypotheses can be made on the root cause of the event.
 
Event or Problem Description
Revision surgery 5 years after the primary due to stem subsidence.The quadra stem was removed via a posterior approach, the surgeon commented that it had not bonded.A minimax stem was used to complete the revision surgery with a new ceramic head.A small amount of bone graft distally was also used.
 
Additional Manufacturer Narrative
Visual inspection: ha layer absorbed, signs of extraction on femoral neck.It is not possible to determine an implant related failure root cause.

Brand Name
STEM: QUADRA-H CEMENTLESS, HA COATED STD STEM SIZE 2, SHORT NECK
Common Device Name
CEMENTLESS HIP STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key9400844
Report Number3005180920-2019-01015
Device Sequence Number2490791
Product Code JDI
UDI-Device Identifier07630030802621
UDI-Public07630030802621
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K082792
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2019
Device Catalogue Number01.12.22SN
Device Lot Number143469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2019
Initial Date Received by Manufacturer 11/05/2019
Supplement Date Received by Manufacturer11/05/2019
Initial Report FDA Received Date12/03/2019
Supplement Report FDA Received Date01/03/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age78 YR